MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 56MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Catalog Number 71335556
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Limited Mobility Of The Implanted Joint (2671)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosening and dislocation of the cup.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical analysis indicated that based on the limited information provided and the absence of the explanted devices, the root cause of the dislocation cannot be concluded.However, the surgeon indicated that this was a ¿technical issue¿ and not the result of product failure.The impact to the patient beyond the expected pain from the revision procedure itself cannot be concluded.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed parts revealed no prior complaints for the listed batches.Without the actual product involved our investigation cannot proceed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.

Brand Name
R3 3 HOLE ACET SHELL 56MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7564039
Report Number1020279-2018-01045
Device Sequence Number2194105
Product Code MBL
UDI-Device Identifier03596010598264
UDI-Public03596010598264
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070756
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71335556
Device Lot Number17KM00831
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer05/24/2018
05/24/2018
Initial Report FDA Received Date06/03/2018
Supplement Report FDA Received Date11/13/2018
01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;